EconPapers    
Economics at your fingertips  
 

Are Seasonal Patterns Constant over Time? A Test for Seasonal Stability

Fabio Canova () and Bruce Hansen ()

Journal of Business & Economic Statistics, 1995, vol. 13, issue 3, 237-52

Abstract: This paper introduces Lagrange multiplier tests of the null hypothesis of no unit roots at seasonal frequencies against the alternative of a unit root at either a single seasonal frequency or a set of seasonal frequencies. The tests complement those of D. Dickey, D. Hasza, and W. Fuller (1984) and S. Hylleberg, et al. (1990), which examine the null of seasonal unit roots. The authors derive an asymptotic distribution theory for the tests and investigate their size and power with a Monte Carlo exercise. Application of three sets of seasonal variables shows that, in most cases, seasonality is nonstationary.

Date: 1995
References: Add references at CitEc
Citations: View citations in EconPapers (99) Track citations by RSS feed

There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bes:jnlbes:v:13:y:1995:i:3:p:237-52

Ordering information: This journal article can be ordered from
http://www.amstat.org/publications/index.html

Access Statistics for this article

Journal of Business & Economic Statistics is currently edited by Jonathan H. Wright and Keisuke Hirano

More articles in Journal of Business & Economic Statistics from American Statistical Association
Bibliographic data for series maintained by Christopher F. Baum ().

 
Page updated 2019-08-11
Handle: RePEc:bes:jnlbes:v:13:y:1995:i:3:p:237-52